Medications as the Gyno Culprits
As stated before, medications can also cause the symptoms of gynecomastia.There are several drugs associated with gynecomastia. In some instances, removal of these drugs can even trigger the regression of the gynecomastia. The most common well-known drugs associated with gynecomastia include:
- Antiandrogens: Finasteride, Cyproterone acetate, Flutamide, Bicalutamide.
- Antibiotics: Isoniazid, Ketoconazole, Metronidazole, Ethionamide.
- Cardiovascular: Verapamil, Reserpine, Spironolactone, Enalapril, Nifedipine, Captopril, Amlodipine, Amiodarone, Digitoxin, Statins, Diltiazem, Methyldopa.
- Chemotherapy drugs: Methotrexate, Cyclophosphamide, Vinca and Alkylating agents.
- Gastrointestinal: Ranitidine, Cimetidine, Domperidone, Metoclopramide, Omeprazole.
- Psychoactive drugs: Diazepam, Haloperidol, Phenothiazines, Tricyclic antidepressants, Phenytoin.
- Drugs of abuse: Alcohol, Amphetamines, Heroin, Marijuana, Methadone.
- Miscelaneous: Auranofin, Chlomiphene, Diethylpropion, Etretinate, Penicillamine, Sulindac, Theophylline.
- Hormonal drugs: Estrogens, Androgens, Anabolic steroids, Growth hormone, Human chorionic gonadotropin.